| Catalog Number |
368609 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2026
Type of Reportable Event
Malfunction
Event or Problem Description
Report 1 of 15: it was reported while using bd vacutainer® eclipse¿ blood collection needle, the needle was dull and blood leaked from the non-patient end of the device after filling a tube.This occurred with one patient and no adverse impact was reported regarding the patient or user.
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information is as follows: g.4.Pma / 510(k)#: k982541.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H.3 device eval by manufacturer? yes.D9: returned to manufacturer on: 28-apr-2026.Investigation summary bd received 48 samples, 1 video, and 2 photos for investigation.The customer provided 2 photos showing the device packaging, but these did not display the reported defects.Additionally, the video submitted by the customer demonstrated a device being used for a blood draw, with blood observed inside the holder and on the cap of the connected tube; however, needle point integrity could not be assessed because the cannula was not visible.Twenty of the customer samples were randomly selected and subjected to a visual inspection for all cannula defects, including needle point integrity.All samples passed testing with no evidence of damage to the cannula or poor needle point integrity.In addition, 10 of the customer samples were subjected to a test for lube coverage.All samples passed testing exhibiting sufficient lube coverage on the iv cannula.Furthermore, 10 of the customer samples were subjected to sleeve function testing using 10 tubes per needle to assess functionality of the device.All the samples passed testing exhibiting no evidence of side pierced sleeves, poor sleeve recovery, or sleeve leakage during the draw.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode sleeve function based on the video provided.This complaint is unable to be confirmed for needle point integrity.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.